MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE BENDING CANNULA; DISPOSABLE CANNULA

AOMORI OLYMPUS CO., LTD. DISPOSABLE BENDING CANNULA; DISPOSABLE CANNULA
Model Number PR-233Q
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bowel Perforation (2668)
Date of Event 11/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
Olympus medical systems corp.(omsc) received a literature titled "reduced recurrence rate with a targeted approach in uncomplicated appendicitis treated with endoscopic direct vs retrograde therapy." abstract: background: endoscopic retrograde appendicitis therapy (erat) offers an appendix-preserving approach; however, visual and specificity challenges persist.Conversely, endoscopic direct appendicitis therapy (edat) provides direct visual observation with diagnostic and therapeutic capabilities.Aim: to assess the efficacy and feasibility of edat and compare them with those of erat in uncomplicated appendicitis.Methods: in this retrospective cohort study, patients diagnosed with uncomplicated appendicitis and treated with erat or edat between january 2021 and november 2024 were reviewed.The primary outcome was intervention success.Secondary outcomes were guidewire use, stent placement, hospitalization duration, recurrence, and endoscopic direct-view features.Outcomes were compared between groups via appropriate statistical tests.Results: of 170 patients, 136 underwent edat and 34 erat.Edat showed higher intervention success than erat (99.3% vs 82.4%, p < 0.001), with less guidewire assistance and fewer stent placements (both p < 0.001).Hospital stay was shorter with edat (p = 0.039).The overall cumulative recurrence rates at 1 year were 10% in edat and 24% in erat; in the appendicolith subgroup, the recurrence rates were 5% and 14% in edat and erat, respectively.Findings were consistent in the propensity score-matched (psm) cohort.Two cases of successful intubation with perforation were encountered: one was iatrogenic; the other had an endoscopically identified perforation following fecalith removal (supplementary figure 2e), subjected to negative preoperative ct imaging.Both of them crossed over to appendectomy.Conclusion: edat was demonstrated to be a more effective and feasible approach than erat, with a lower overall cumulative recurrence risk and within the appendicolith subgroup.Consistent results after psm further supported the robustness of these findings.Type of adverse events/number of patients.Perforation (2 patients) there was no allegation of device malfunction identified in the article.This is report 2 of 3.
 
Event or Problem Description
There was no additional information received from the author.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the approved final investigation and correction to the initial report.Corrected field: e1 - department of gastroenterology (b)(6).Updated fields: h6, h11.The device has not been returned to olympus for evaluation.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.

Brand Name
DISPOSABLE BENDING CANNULA
Common Device Name
DISPOSABLE CANNULA
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key24003615
Report Number9614641-2026-00030
Device Sequence Number18741492
Product Code ODD
UDI-Device Identifier04953170044243
UDI-Public04953170044243
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K011149
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPR-233Q
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/16/2025
Supplement Date Received by Manufacturer01/14/2026
Initial Report FDA Received Date01/08/2026
Supplement Report FDA Received Date01/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7-8.5-FR PLASTIC STENT (PBD-234-0708, OLYMPUS).; CHOLANGIOSCOPE (VEDVISION,TY-ISS-3,HVDK-ISS-H-20).; COLONOSCOPE (CF-H260AI/CF-HQ290I/CF-H290I OLYMPUS).; COLONOSCOPE (EC-601WM/EC-760R-V/M, FUJIFILM).; CONTRAST INJECTION (ULTRAVIST, BAYER SCHERING).; GUIDEWIRE (M00556581, BOSTON SCIENTIFIC).; GUIDEWIRE (MTN-BM-89/45-A, MICRO-TECH).; MESH BASKETS (CEB01010/CEB00003, MICRO-TECH).; PANCREATOCILIARY SCOPE (EYEMAX, MICRO-TECH).
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown